My seven year old daughter, who has had diabetes for two years, was on two shots a day of Mixtard 70/30, and she has had several severe hypos at night (around 4:30 am to 5:30 am) with convulsions. When we decreased the dose, we ended up with high 11 pm readings so my daughter's diabetes team has now switched her to three injections per day (NPH and Regular at breakfast, Regular at supper, and NPH at bedtime), and I am not sure what time the NPH should be given.
My daughter has little or no dawn phenomenon, and I am concerned that if she takes the NPH too late, the insulin will peak at the wrong time. What time would you recommend giving the NPH? She usually goes to bed at 9.00pm. Should she have a bedtime snack before I test her blood glucose and give the NPH?
Giving the long acting before bed would probably be fine (around 9 pm). It can be given after her supper, and because the time it takes to begin acting is about 2 hours, it doesn't need to be given before her supper. Check with her physician.
Original posting 21 Jun 2001
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:22
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.